Alert archive / Connecticut / Flash Flood Warnings in 2009

Flash Flood Warning 12, NWS New York, NY

July 1, 2009Southeastern Connecticut Planning Region, Connecticut

NWS New York, NY issued this flash flood warning at Jul 1, 2009, 11:32 AM EDT for Southeastern Connecticut Planning Region, Connecticut. It was in force for 118 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2009, 11:32 AM EDT (15:32 UTC)
Expired
Jul 1, 2009, 1:30 PM EDT
In force
118 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

County Southeastern Connecticut Planning Region, CT

The radar

The Boston radar (KBOX), 91 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 11:49 AM EDTFLASH FLOODGroton, CTWATER PUMPED OUT OF BASEMENTS ON POQUONNOCK ROAD.
Jul 1, 12:00 PM EDTFLASH FLOODGroton, CT1 TO 2 FEET OF STANDING OVER THE INTERSECTION OF RT. 117 AND INDIAN FIELD ROAD.
Jul 1, 1:00 PM EDTFLASH FLOODNorth Stonington, CTBRIDGE DAMAGED AND FLOODED ON COLLINS ROAD, RESULTING IN IT GETTING BARRICADED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 3.5 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2009-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 578 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2009-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
578 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KOKX 011532
FFWOKX
CTC011-011730-
/O.NEW.KOKX.FF.W.0012.090701T1532Z-090701T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1132 AM EDT WED JUL 1 2009

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN NEW LONDON COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 130 PM EDT...

* AT 1128 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 8   
MILES NORTH OF NORWICH TO 24 MILES SOUTH OF WATERFORD...MOVING 
NORTHEAST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4142 7180 4140 7184 4134 7183 4132 7186
      4134 7198 4130 7201 4130 7205 4133 7209
      4130 7211 4129 7214 4130 7217 4163 7214
      4166 7208 4164 7197 4165 7188 4164 7179

$$

NV
1 follow-up statement
000 
WGUS71 KOKX 011625
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1225 PM EDT WED JUL 1 2009

CTC011-011730-
/O.CON.KOKX.FF.W.0012.000000T0000Z-090701T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW LONDON CT-
1225 PM EDT WED JUL 1 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM EDT FOR
EASTERN NEW LONDON COUNTY...

AT 1221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BETWEEN 2 TO 4 INCHES OF RAIN HAVE FALLEN ACROSS THIS REGION OVER 
THE LAST TWO HOURS...WITH ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 
INCHES POSSIBLE IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 4142 7180 4140 7184 4134 7183 4132 7186
      4134 7198 4130 7201 4130 7205 4133 7209
      4130 7211 4129 7214 4130 7217 4163 7214
      4166 7208 4164 7197 4165 7188 4164 7179

$$

NV

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 7:31 AM EDT, 4 hours 1 minute earlier.

Area forecast discussion, Jul 1, 7:31 AM EDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
731 AM EDT WED JUL 1 2009

.SYNOPSIS...
UNSETTLED WEATHER WILL CONTINUE THROUGH FRIDAY NIGHT AS LOW
PRESSURE SLOWLY SPINS EAST FROM THE GREAT LAKES REGION. HIGH
PRESSURE BUILDS TOWARD THE AREA FOR THE HOLIDAY WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CLOSED UPPER LOW AND SURFACE LOW REMAINS NEARLY STATIONARY AGAIN
TODAY AS AREAS OF VORTICITY ROTATE THROUGH THE UPPER LOW. MUCH OF
THE AREA BECOME UNSTABLE ...BOTH SURFACE BASED AND ALOFT...WITH
DAYTIME HEATING. MORE CLOUDS IN THE REGION FROM ONGOING CONVECTION
WILL LIMIT SUNSHINE AND INSTABILITY. STILL A CHANCE FOR SOME
THUNDERSTORMS TO BECOME SEVERE WITH THE PRIMARY THREAT FROM STRONG
GUSTY WINDS. FREEZING LEVELS A BIT HIGHER TODAY THUS LIMITING HAIL
THREAT. PRECIPITABLE WATER VALUES REMAIN ABOUT 1.5 INCHES. SOME
HEAVY RAINFALL POSSIBLE...HOWEVER...TRAINING OF STORMS IN A STEADY
NORTH TO NORTHEAST FLOW COULD LEAD TO SOME LOCAL MINOR FLOODING.

WITH THE LOSS OF HEATING THIS EVENING CONVECTION WEAKENS AND
SEVERE THREAT DIMINISHES.

TEMPERATURES WILL BE FAIRLY CLOSE TO TUESDAY/S HIGHS...A COUPLE OF
DEGREES LOWER WITH MORE CLOUDS...GENERALLY FOLLOWED THE MAV
NUMBERS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
LATE TONIGHT UPPER LOW BEGINS TO SLOWLY FILL AND DRIFT TO THE
NORTHEAST. WITH AREAS OF VORTICITY ROTATING THROUGH WILL KEEP
CHANCES FOR SHOWERS AND THUNDERSTORMS. UPPER LOW CONTINUES TO OPEN
AND DRIFT TO THE NORTHEAST THURSDAY INTO THURSDAY NIGHT. MAINLY
DIURNALLY DRIVEN CONVECTION AGAIN THURSDAY.

FRIDAY INTO FRIDAY NIGHT TROUGH AXIS LIFTS TO THE NORTHEAST WITH
RISING HEIGHTS ACROSS THE AREA. THREAT OF SHOWERS AND
THUNDERSTORMS SLOWLY DIMINISHES AS UPPER LOW LIFTS AND SURFACE LOW
MOVES INTO EASTERN CANADA AND NORTHERN NEW ENGLAND...WEAK COLD
FRONTAL PASSAGE LATE FRIDAY INTO FRIDAY NIGHT WITH THE LOW.

LEANED TOWARD A FASTER LIFTING OF THE UPPER LOW AS THE ECMWF AND
GFS DO...RATHER THAN THE SLOWER NAM WHICH MOVE TROUGH AXIS THROUGH
TOWARD 12Z SATURDAY.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
UPPER LOW REMAINS OVER THE NORTHEAST THROUGH FRIDAY BEFORE MOVING
OUT OF THE REGION ON SATURDAY. A SERIES OF WEAK SHORT WAVES AND
WEAK COLD FRONTS/SURFACE TROUGHS WILL BRING A THREAT OF SHOWERS
AND THUNDERSTORMS ACROSS THE AREA...WITH THE HIGHER CHANCES DURING
THE AFTERNOON AND EVENING HOURS. POPS LOWER EARLY NEXT WEEK.

LIKELY A DRY DAY ON SATURDAY WITH TEMPERATURES INTO THE LOWER TO MID
80S...EXCEPT MID TO UPPER 70S ALONG COASTAL AREAS. SLIGHT CHC POPS
FOR SUNDAY WITH A WEAK SHORT WAVE...THEN SHOWERS AGAIN ON MONDAY
WITH ANOTHER SHORT WAVE MOVING IN. DRY DAY ON TUESDAY AS BUILDS
ACROSS FROM THE MID ATLANTIC STATES.

TEMPS IN THE LONG TERM NEAR NORMAL.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
WE ARE GENERALLY EXPECTING VFR CONDITIONS TODAY...HOWEVER AS AN
UPPER LEVEL LOW CONTINUES MOVE EASTWARD AND ROTATE...MORE CONVECTION
IS EXPECTED LATER THIS AFTERNOON AND INTO THE EVENING HOURS. VFR TO
MVFR CONDITIONS WILL BE POSSIBLE IN ANY SHOWERS AND THUNDERSTORMS
THAT DEVELOP. THE BEST CHANCE OF CONVECTION WILL BE FROM THE NYC
TERMINALS WESTWARD.

FORECAST GETS TRICKY OVERNIGHT WITH HOW MUCH VSBYS AND CIGS FALL.
MET GUIDANCE IS HINTING AT IFR/LIFR CONDITIONS...WHILE THE MAVS ARE
HINTING AT MORE MVFR/IFR CONDITIONS. WILL LEAN MORE TOWARD THE
MAVS...WHICH HAVE BEEN PERFORMING BETTER THAN THE MET NUMBERS.

FOR THE 30 HOURS TAF SITES...THE FORECAST REMAINS TRICKY. A LOT WILL
DEPEND ON HOW MUCH CONDITIONS FALL OVERNIGHT. SOME OF THE GUIDANCE
IS HINTING AT A SLOW IMPROVEMENT...BUT THIS WILL ALL DEPEND ON WHAT
HAPPENS OVERNIGHT. WILL TRY AND LEAN MORE TOWARDS SOME GRADUAL
IMPROVEMENT TO VFR.

OUTLOOK 06Z THURSDAY THROUGH SUNDAY/...
GENERALLY VFR...THOUGH SUB VFR POSSIBLE EACH DAY (BEST CHANCE
AFTERNOON INTO EVENING)IN SCT SHOWERS/TSTMS.

&&

.MARINE...
LOW PRESSURE CONTINUES TO REMAIN OVER THE GREAT LAKES REGION AND
WILL SLOWLY SLIDE EASTWARD THROUGH FRIDAY.  A SERIES OF SHORTWAVES
WILL PUSH ACROSS THE AREA WATERS AS THE LOW ROTATES. WINDS AND WAVES
WILL GENERALLY REMAIN BELOW SCA CONDITIONS THROUGH
SATURDAY...ALTHOUGH WNAWAVE HINTING AT THE POSSIBILITY OF 5 FOOTERS
THURSDAY AND FRIDAY ON THE EASTERN OCEAN. THERE MAY BE SOME LOCALLY
ROUGH SEAS ALONG WITH STRONG WINDS IN THE VICINITY OF AFTERNOON AND
EVENING THUNDERSTORMS.

&&

.HYDROLOGY...
SCATTERED SHOWERS AND THUNDERSTORMS THIS MORNING MAY PRODUCE A
TENTH OR TWO OF RAINFALL. MORE NUMEROUS SHOWERS AND THUNDERSTORMS
THIS AFTERNOON INTO THIS EVENING MAY PRODUCE HEAVY RAINFALL WITH
ONE HALF TO ONE INCH OF RAINFALL...WITH LOCALLY ONE TO TWO INCHES.
MINOR URBAN AND POOR DRAINAGE FLOODING IS POSSIBLE.

A QUARTER TO A HALF INCH POSSIBLE AGAIN THURSDAY AND THURSDAY
NIGHT...WITH LIGHTER AMOUNTS FRIDAY INTO FRIDAY NIGHT. DRY WEATHER
RETURNS SATURDAY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 1, 3:31 AM EDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
331 AM EDT WED JUL 1 2009

CTZ005-006-009-010-NJZ002>006-011-NYZ067>078-080-021000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-
HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
331 AM EDT WED JUL 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE
REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY.
THUNDERSTORMS COULD BECOME SEVERE THIS AFTERNOON INTO THIS
EVENING. THE MAIN THREATS WILL BE HEAVY RAIN AND STRONG WIND
GUSTS. THE HEAVY RAINFALL MAY PRODUCE MINOR URBAN AND POOR
DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ007-008-011-012-NYZ079-081-021000-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
331 AM EDT WED JUL 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEASTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-345-353-355-021000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
331 AM EDT WED JUL 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE
REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY.
THUNDERSTORMS COULD BECOME SEVERE THIS AFTERNOON INTO THIS
EVENING. THE MAIN THREAT WILL BE STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ340-350-021000-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
331 AM EDT WED JUL 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jul 1, 6:21 AM EDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
621 AM EDT WED JUL 1 2009

NYZ081-011045-
SOUTHEAST SUFFOLK-
621 AM EDT WED JUL 1 2009

...STRONG THUNDERSTORM WILL IMPACT EASTERN SUFFOLK COUNTY...

AT 619 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HITHER HILLS STATE PARK...OR 9 MILES
SOUTHEAST OF GARDNERS ISLAND...AND MOVING NORTHEAST AT 25 MPH.

SMALL HAIL IS EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 1 INCH AN HOUR...IS OCCURRING
WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...
AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

MET
Special weather statement, Jul 1, 10:17 AM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1017 AM EDT WED JUL 1 2009

CTZ007-008-011-012-011500-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN
NEW LONDON-
1017 AM EDT WED JUL 1 2009

...STRONG THUNDERSTORM WILL IMPACT MIDDLESEX AND SOUTHWESTERN NEW
LONDON COUNTIES...

AT 1016 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WESTBROOK...OR NEAR CLINTON...AND MOVING
NORTHEAST AT 15 MPH.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
Special weather statement, Jul 1, 10:38 AM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1038 AM EDT WED JUL 1 2009

CTZ007-008-011-012-NYZ079-081-011530-
NORTHEAST SUFFOLK-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHEAST
SUFFOLK-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
1038 AM EDT WED JUL 1 2009

...STRONG THUNDERSTORMS WILL IMPACT MIDDLESEX...SUFFOLK AND WESTERN
NEW LONDON COUNTIES...

AT 1036 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS DEVELOPING ACROSS THE TWIN FORKS AND
SOUTHEASTERN CONNECTICUT...MOVING NORTHEAST AT 20 MPH.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2
INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE
PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE
AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

NV

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 10:27 AM EDTSevere Thunderstorm WarningOKXSoutheastern Connecticut Planning Region63 min
Jul 1, 10:49 AM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region56 min
Jul 1, 11:10 AM EDTAreal Flood AdvisoryOKXLower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region3 hr
Jul 1, 12:20 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region55 min
Jul 1, 12:23 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region40 min
Jul 1, 1:23 PM EDTFlash Flood WarningOKXSoutheastern Connecticut Planning Region104 min
Jul 1, 3:49 PM EDTFlash Flood WatchOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region30 hr

Nearby

Flash Flood Warnings in Connecticut, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.